Now Reading
Benadryl Challenge: FDA Warns of Risks of Taking Diphenhydramine to Participate in TikTok Challenge | The NY Journal

Benadryl Challenge: FDA Warns of Risks of Taking Diphenhydramine to Participate in TikTok Challenge | The NY Journal

Avatar
Benadryl Challenge: FDA Warns of Risks of Taking Diphenhydramine to Participate in TikTok Challenge | The NY Journal


Authorities indicate cases of adolescents who have required emergency medical attention or who have died to meet the challenge

He Benadryl (diphenhydramine) is an over-the-counter antihistamine used to counteract allergy or common cold symptoms, such as sneezing and runny nose, but when consumed in large quantities, it causes hallucinations and can lead to fatal heart failure.

In recent weeks, the pharmacist that makes the drug asked Avoid inappropriate consumption to participate in the Tik Tok challenge known as Benadryl Challenge. And now, the US Food and Drug Administration (FDA) is warning about the risks of taking diphenhydramine in large numbers, especially among the young.

“We are aware of the news of teens who end up in emergency rooms or die after participating in the ‘Benadryl Challenge’ encouraged in videos posted on social media app TikTok. We are investigating these reports and conducting a review to determine if additional cases have been reported, ”the FDA said in a statement.

The viral challenge consists of consume the antihistamine in large quantities until hallucinations occur. Reactions must be recorded on video and get on that social network. A 15-year-old teenager died from drug poisoning in Oklahoma, according to local press.

See Also
Russian billionaire among ultra rich taking out home loans on NYC properties to access cheap credit

The FDA ensures that has contacted TIkTok to ask them to “strongly remove the videos from their platform and to be vigilant to remove additional videos that can be published ”. Also call on consumers, parents and caregivers to store Benadryl and all medications, over the counter or prescription, in a place out of the reach of children or even under lock and key. The objective is avoid accidental poisonings or “misuse by teens, especially when they are at home more frequently due to the COVID-19 pandemic and they are more likely to experiment ”.

Diphenhydramine poisoning can cause hallucinations, severe heart problems, seizures, coma, or even death.


.


Source link

What's Your Reaction?
Excited
0
Happy
0
In Love
0
Not Sure
0
Silly
0
View Comments (0)

Leave a Reply

Your email address will not be published.